Large deviations for product of sums of random variables

Lingjiong Zhu

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


In this paper, we obtain sample path and scalar large deviation principles for the product of sums of positive random variables. We study the case when the positive random variables are independent and identically distributed and bounded away from zero or the left tail decays to zero sufficiently fast. The explicit formula for the rate function of a scalar large deviation principle is given in the case when random variables are exponentially distributed.

Original languageEnglish (US)
Pages (from-to)17-22
Number of pages6
JournalStatistics and Probability Letters
Issue number1
StatePublished - Jun 2014

Bibliographical note

Funding Information:
The author thanks an anonymous referee for the helpful suggestions. The author is supported by NSF Grant DMS-0904701 , DARPA Grant and MacCracken Fellowship at New York University .


  • Large deviations
  • Product of sums of random variables
  • Sample paths


Dive into the research topics of 'Large deviations for product of sums of random variables'. Together they form a unique fingerprint.

Cite this